Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 30, 1999, 3:00 PM MDT for Kane County, Utah. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 1999, 3:00 PM MDT (21:00 UTC)
- Expired
- Jul 30, 1999, 4:30 PM MDT
- In force
- 90 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kane County, UT
The radar
The Cedar City radar (KICX), 45 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 302108 FFWSLC UTC025-302230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN KANE COUNTY IN UTAH * UNTIL 430 PM MDT * AT 250 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN EXTENDING FROM AROUND MOUNT CARMEL JUNCTION EASTWARD ALONG THE WHITE CLIFFS WITH LITTLE MOVEMENT. EXCESSIVE RUNOFF FROM THIS RAIN WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS AND NORMALLY DRY WASHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHE$R HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3752 11288 3702 11289 3701 11188 3752 11187
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:50 AM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 30, 9:50 AM MDT, 5 hours 10 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 950 AM MDT FRI JUL 30 1999 SYNOPSIS...A VERY MOIST AIRMASS WILL CONTINUE OVER UTAH TODAY. AN UPPER LEVEL DISTURBANCE MOVING ACROSS SOUTHERN UTAH WILL ONCE AGAIN PRODUCE THE THREAT OF LOCALLY HEAVY RAIN. SOME DRYER AIR WILL MOVE INTO THE NORTH BY SATURDAY. DISCUSSION...AIRMASS OVER UT STILL REAL JUICY WITH .99 PW ON AM SOUNDING AT SLC. SHOWERS AND A FEW THUNDERSTORMS HAVE PERSISTED THIS AM OVER EXTREME SOUTHWEST UTAH AND IN AN ARCH FROM THE MANTI AREA-WESTERN PORTION OF JUAB CO-TOOELE CO (NORTHEAST-SOUTHWEST). WEST TO NORTHWEST FLOW HAS DEVELOPED OVER THE NORTHWEST PORTION OF UTAH USING VAD WINDS OFF THE DOPPLER. FLOW IN THE SOUTHERN PORTION OF THE STATE IS WEAKLY CYCLONIC WHICH CREATES A DEFORMATION ZONE THROUGH THE CENTRAL PORTION (PERHAPS THIS EXPLAINS THE AFOREMENTIONED SHOWERS). ETA AND AVN IMPLIES A DRYING TREND INTO SATURDAY AS A WEAK NORTHERLY TO NORTHWESTERLY FLOW IS THE RULE. OLD RULE OF THUMB FROM AN OLD FORECASTER SAYS WE NEED TO DRY OUT NEVADA BEFORE WE START DRYING OUT UTAH. CURRENT FORECAST KEEPS HIGHER POPS TODAY WITH SOMEWHAT LOWER ON SATURDAY AND THIS SEEMS REASONABLE ATTM SO NO 10 AM UPDATE. MAY NEED A FFA WITH THE THREAT OF HEAVIER RAINS IN THE SOUTH...BUT WILL SEE HOW THE DAY GOES. LONG RANGE CHANGE THE LARGE SCALE VERY LITTLE. THEY (MRF) TAKES THE LOW SPINNING IN THE EASTERN PACIFIC AND FILLS >IT AS A PORTION EJECTS OUT. HOWEVER.. HIGH CENTER AT H5 REMAINS INVOF OF 4-CORNERS WHICH WILL KEEP THINGS MONSOONAL. SLC 333 CDC 554 ALDER .SLC...NONE
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:34 AM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 86 min |
| Jul 30, 11:48 AM MDT | Flash Flood Warning | SLC | Emery | 87 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.